Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 3, 2017, 4:10 AM CDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 4:10 AM CDT (09:10 UTC)
- Expired
- May 5, 2017, 1:00 PM CDT
- In force
- 57 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 2, 11:56 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 2, 11:56 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1156 PM CDT Tue May 2 2017
.DISCUSSION...
06Z
&&
.AVIATION...
Conditions will gradually begin to deteriorate over the next six
hours. Low level cloud cover moving in off the gulf will increase
and expand in response to a northward advancing warm front leading
to MVFR CIGS. The warm front will spawn scattered showers and
thunderstorms by around daybreak across southeast Texas before
expanding east into Louisiana. Some of these storms could become
strong to severe by late morning into the early afternoon. A
second wave of convection in the form of a squall line will begin
to move through the area from northwest to southeast during the
evening hours. Severe storms embedded within the squall line will
be possible as well as very strong and gusty winds along the
leading edge. Went with prevailing TSRA at all sites for the time
being as attempting to time the evolution of the warm front and
the passage of the squall line would be a fruitless endeavor this
far in advance. Expect considerable revisions with future
packages.
Jones
&&
.PREV DISCUSSION... /issued 955 PM CDT Tue May 2 2017/
UPDATE...
No significant changes to the forecast at the moment. The 03/00Z
upper air sounding from KLCH still showed a relatively dry air
mass in place with Precipitable Water value at 0.59 inches and Mid
Level RH at 17 percent. However, as short wave seen on water vapor
imagery moves southeast from the Southern Rockies, low level
southerly winds will increase with a surge of warm and moist air
into the region. Expect activity to start right before sunrise
over the northwest Gulf of Mexico and into lower Southeast Texas
and lower Southwest Louisiana, spreading northeast into the
forecast area during the morning hours.
Already latest sounding showed decent shear values from 0-6 km at
49 knots, with 3-6 km Lapse Rates at 7.5c/km, along with low wet
bulb zero height just under 9k feet. Therefore, as the warm and
moist air is lifted by a progged mid level speed max before
sunrise, a round of showers and a few thunderstorms will develop.
For the stronger activity that can get going, the warm moist air
lifted into the cooler, drier air aloft, with good mid level
shear, there will be the possibility of some hail producers at
first. As the morning progresses, and low level instability
increases, then a better chance for some of the activity to become
surface based, which will then bring into play some low level
rotating cells.
Main squall line is still looking like during the evening hours on
Wednesday, with all modes of severe weather and heavy rainfall.
Rua
PREV DISCUSSION... /issued 634 PM CDT Tue May 2 2017/
DISCUSSION...
00Z TAFS
AVIATION...
A few more hours of clear skies before clouds begin to develop
after midnight in response to an approaching upper low and frontal
system. CIGs will gradually drop to MVFR by early morning. A warm
front will lift north out of the gulf during the morning hours
inducing scattered showers and thunderstorms at BPT, LCH, LFT and
ARA. Some of these storms could be on the strong to severe side
producing strong winds and large hail. Storms will gradually move
to the north by midday impacting AEX. During the evening a squall
line associated with the passing cold front will push through the
area from west to east. Storms within the squall line could be
severe with damaging winds expected to develop along the leading
edge of the line. The squall will likely impact BPT within this
forecast package before impacting sites further east just beyond
this package.
Jones
PREV DISCUSSION... /issued 330 PM CDT Tue May 2 2017/
DISCUSSION...
Mid-afternoon sfc analysis shows high pressure centered over the
sern CONUS while low pressure is noted over sern NM/far wrn
TX...combo of the two providing a somewhat elevated srly flow
across the forecast area at this time. However as noted earlier
the drier wrly flow aloft and its weak capping is cutting off any
cu development with vis imagery/sfc obs showing clear skies
continuing. Water vapor imagery is also showing a strong
shortwave...our next weather maker...crossing the Desert SW/nwrn
Mexico this afternoon, with another weaker disturbance crossing
the Rockies.
No significant changes to previous thinking regarding our coming
rain event. POPs return to the area late tonight as the shortwave
helps deepen the sfc low over TX, in turn pulling a warm front up
the TX coast through the night. Showers/few storms will begin to
develop along this boundary, pushing inland from the swrn zones
through the morning. Meanwhile the disturbance over the Rockies
will continue pushing ewd, pushing through the wrn Gulf region
into Thursday. With forecast soundings indicating moisture
increasing to around 2.0 inches over much of the area, widespread
showers and thunderstorms will develop through the day and into
the night as the low pulls an associated cold front across the
area...likely in the form of a squall line with the frontal
passage. Forecast soundings show good CAPEs, lapse rates, shear
and helicities, especially across the extreme nrn zones where SPC
has placed an enhance risk of severe weather...thus severe mention
was inserted for tomorrow afternoon/evening for these areas.
Other primary concern at the moment, on the heels of our heavy
rain/flooding event over the weekend, is the potential for more
flooding with the heavy rains tomorrow. WPC has placed the entire
forecast area in a slight risk for excessive rainfall tomorrow,
with average QPFs in the 1.5-2.5 inch range for the wrn zones...
rising to 2.0-3.0 inches east of the Sabine. With rainfall amounts
exceeding 5 inches across part of cntl/swrn LA with the past
event and grounds possibly still being fairly moist, the flood
threat tomorrow is real and thus a Flash Flood Watch is being
issued for our LA zones from I-10 nwd, effective noon tomorrow to
12z Thursday.
Showers/storms should come to an end for most of the forecast
area by mid-day Thursday as the front sweeps through the region.
The remainder of the forecast period looks dry on the heels of the
frontal passage as nwrly flow takes over through the column.
Temps will once again be below normal for Thursday night through
Friday night before returning to more seasonal values for the
weekend with sfc high pressure building past the area.
Thanks to WFOs JAN/LIX/HGX/SHV for coordination today.
MARINE...
Long term SCEC headlines were inserted this morning as winds are
progged to increase to 15-20 knots tonight. SCA-criteria winds
look on tap for the outer waters by sunrise Tuesday and expect
advisory headlines to be introduced tonight. A quick shot of
SCA-criteria offshore flow is progged behind the front. No other
flags are anticipated on the coastal waters the remainder of the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 63 78 55 / 0 10 80 80
LCH 83 67 80 58 / 0 20 80 80
LFT 86 68 83 62 / 0 10 80 80
BPT 84 72 82 57 / 0 40 80 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from Wednesday afternoon through Thursday
morning for LAZ027>033-041>045.
TX...None.
GM...Small Craft Exercise Caution through Friday morning for GMZ470-
472-475.
Small Craft Exercise Caution through Thursday evening for GMZ450-
452-455.
Small Craft Exercise Caution through late Wednesday night for
GMZ435.
&&
AVIATION...66Hazardous weather outlook, May 2, 4:57 AM CDT, 23 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 457 AM CDT Tue May 2 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 457 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No significant weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong low pressure will be advancing across the plains and into the Mississippi valley Wednesday. This system will be accompanied by deep tropical moisture and lift with widespread shower and thunderstorm activity expected. Rain amounts of 2 to 3 inches will be common across the forecast area with isolated higher amounts. Rains will taper off through the overnight hours with the passage of a cold front. WPC is maintaining a slight risk of rains exceeding flash flood guidance. Strong and possibly severe thunderstorms will also be possible. Damaging winds will be the primary threat, but a few tornadoes will also be possible. SPC has encompassed the forecast area within a slight risk of severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Wednesday. GMZ430-432-435-450-452-455-470-472-475-031000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 457 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No significant weather is anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong low pressure will be advancing across the plains and into the Mississippi valley Wednesday. This system will be accompanied by deep tropical moisture and lift with widespread shower and thunderstorm activity expected. Moderate onshore winds are expected Wednesday, transitioning to moderate to strong northerly through the overnight hours with the passage of a cold front. Winds and seas will remain elevated for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:10 AM CDT | Coastal Flood Advisory | LCH | Cameron | 20 hr |
| May 3, 4:10 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 17 hr |
| May 3, 6:18 AM CDT | Special Marine Warning | LCH | 87 min | |
| May 3, 6:30 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 75 min |
| May 3, 6:37 AM CDT | Special Marine Warning | LCH | 83 min | |
| May 3, 6:55 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 65 min |
| May 3, 7:25 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 65 min |
| May 3, 7:28 AM CDT | Special Marine Warning | LCH | 92 min | |
| May 3, 7:43 AM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 47 min |
| May 3, 7:48 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 57 min |
| May 3, 8:05 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 40 min |
| May 3, 8:09 AM CDT | Special Marine Warning | LCH | 36 min | |
| May 3, 8:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| May 3, 8:25 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 65 min |
| May 3, 8:30 AM CDT | Tornado Warning | LCH | Beauregard | 45 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 59 min |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 53 min |
| May 3, 8:47 AM CDT | Tornado Warning | LCH | Vermilion | 28 min |
| May 3, 8:50 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 45 min |
| May 3, 8:55 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 37 min |
| May 3, 9:11 AM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 34 min |
| May 3, 9:12 AM CDT | Tornado Warning | LCH | Vermilion | 63 min |
| May 3, 9:23 AM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Jefferson Davis, Vermilion | 112 min |
| May 3, 9:25 AM CDT | Special Marine Warning | LCH | 95 min | |
| May 3, 9:55 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 50 min |
| May 3, 10:03 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 87 min |
| May 3, 10:08 AM CDT | Special Marine Warning | LCH | 52 min | |
| May 3, 10:27 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 46 min |
| May 3, 10:28 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 47 min |
| May 3, 10:29 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 46 min |
| May 3, 10:48 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis | 57 min |
| May 3, 11:05 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 12 days |
| May 3, 11:11 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 64 min |
| May 3, 11:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 46 min |
| May 3, 11:16 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 6 hr |
| May 3, 11:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| May 3, 11:21 AM CDT | Flash Flood Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 6 hr |
| May 3, 11:39 AM CDT | Tornado Warning | LCH | Saint Martin, St. Mary | 36 min |
| May 3, 11:58 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 8 days |
| May 3, 11:59 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 61 min |
| May 3, 12:00 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 29 min |
| May 3, 12:06 PM CDT | Special Weather Statement | LCH | Vernon | 39 min |
| May 3, 12:06 PM CDT | Tornado Warning | LCH | Saint Martin, St. Mary | 24 min |
| May 3, 12:25 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary, Vermilion | 55 min |
| May 3, 12:51 PM CDT | Special Marine Warning | LCH | 54 min | |
| May 3, 1:00 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 5 hr |
| May 3, 1:14 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 26 min |
| May 3, 1:47 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| May 3, 1:47 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 43 min |
| May 3, 2:11 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 7 days |
| May 3, 2:35 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Evangeline, Jefferson Davis, Lafayette and 1 more | 3 hr |
| May 3, 2:51 PM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| May 3, 4:08 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 6 hr |
| May 3, 4:39 PM CDT | Special Weather Statement | LCH | Allen | 36 min |
| May 3, 5:15 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 6 hr |
| May 3, 5:16 PM CDT | Special Weather Statement | LCH | Acadia | 44 min |
| May 3, 5:22 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 2 more | 6 hr |
| May 3, 6:01 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Landry | 44 min |
| May 3, 6:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 67 min |
| May 3, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 54 min |
| May 3, 6:24 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| May 3, 6:36 PM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 24 min |
| May 3, 6:39 PM CDT | Special Marine Warning | LCH | 66 min | |
| May 3, 6:20 AM CDT | Special Weather Statement | LCH | Hardin, Tyler | 55 min |
| May 3, 6:26 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 64 min |
| May 3, 7:14 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 46 min |
| May 3, 7:29 AM CDT | Tornado Warning | LCH | Hardin | 31 min |
| May 3, 7:44 AM CDT | Tornado Warning | LCH | Hardin, Jasper | 46 min |
| May 3, 8:33 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
| May 3, 9:07 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 2 hr |
| May 3, 11:26 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| May 3, 2:31 PM CDT | Special Weather Statement | LCH | Tyler | 44 min |
| May 3, 5:29 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 6 hr |
| May 3, 6:26 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 4 hr |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.